Alert archive / North Carolina / Small Craft Advisories in 2015
Small Craft Advisory 37, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 4, 2015, 4:01 PM EST. It took effect at Mar 5, 2015, 5:00 PM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 4:01 PM EST (21:01 UTC)
- In effect from
- Mar 5, 2015, 5:00 PM EST
- Expired
- Mar 7, 2015, 9:56 AM EST
- In force
- 41 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:37 PM EST, 24 minutes earlier.
Area forecast discussion, Mar 4, 3:37 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 PM EST WED MAR 4 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTH THURSDAY. HIGH
PRESSURE WILL BUILD IN FOR THE WEEKEND. LOW PRESSURE MAY AFFECT
THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 330 PM WED...MODELS IN CLOSE AGREEMENT IN THE SHORT TERM.
TEMPERATURES WILL FALL DURING THE DAY THURSDAY...SO THE HIGH
TEMPERATURE FOR THURSDAY WILL MOSTLY LIKELY BE AT MIDNIGHT
TONIGHT. MOST OF THE AREA WILL BE DRY OVERNIGHT. THE EXCEPTION
WILL BE THE NORTHERN COASTAL PLAIN THROUGH THE ALBEMARLE SOUND
COUNTIES AND FAR NORTHERN OUTER BANKS WHERE I KEPT IN 20-30% RAIN
CHANCES AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 330 PM WED...LITTLE CHANGE TO PREVIOUS FORECAST. MODELS
CLOSE IN TIMING ON FRONT DROPPING THROUGH FROM THE NORTH. THE
WEST-EAST ORIENTED FRONT WILL MOVE THROUGH THE NORTHERN OUTER
BANKS & NORTHERN COASTAL PLAIN SHORTLY AFTER DAYBREAK REACHING THE
SOUTH COAST EARLY THURSDAY AFTERNOON. FRONT WILL CLEAR THE ENTIRE
AREA BY EARLY EVENING. POPS WILL QUICKLY INCREASE TO CATEGORICAL
ALONG AND BEHIND THE FRONT. FORECAST SOUNDINGS INDICATE PRECIP
TYPE WILL REMAIN RAIN DURING THE DAY. TEMPERATURES WILL FALL
DURING THE DAY ONCE THE FRONT PASSES AND WILL RETAIN APPROPRIATE
WORDING IN THE UPCOMING ZONE PACKAGE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 355 AM WEDNESDAY...DIFFICULT FORECAST AS WINTER TRIES TO
HANG ON FOR ONE LAST GASP THURSDAY NIGHT INTO FRIDAY WHEN FREEZING
RAIN MIXED WITH SLEET WILL BE POSSIBLE ACROSS EASTERN NC AND
TEMPERATURES WILL PLUMMET TO WELL BELOW NORMAL LEVELS.
THE STRONG COLD FRONT WILL CROSS THE REGION FROM NORTH TO SOUTH
THURSDAY. THE FRONT COULD MAKE IT AS FAR SOUTH AS WILLIAMSTON AND
MANTEO BEFORE DAYBREAK SO AREAS TO THE NORTH WILL HAVE LITTLE TO
NO TIME FOR RECOVERY AND COULD START OUT THE DAY WITH HIGHS IN THE
40S WITH TEMPERATURES DROPPING FROM THERE. ELSEWHERE THE FURTHER
SOUTH THE BETTER THE CHANCE FOR HEATING AND THUS WARMER
TEMPERATURES WITH HIGHS AT LEAST IN THE 60S. A FASTER FRONTAL
PASSAGE WILL MEAN MUCH COOLER TEMPS FOR SOUTHERN AREAS AND A
SLOWER MOVEMENT WOULD ALLOW THE NORTH TO WARM MORE. THIS IS AN ANA
FRONT WHICH MEANS MOST IF NOT ALL OF THE PRECIPITATION WILL OCCUR
IN THE COLD AIR BEHIND THE FRONT. EXPECTING WIDESPREAD RAIN TO
DEVELOP ACROSS THE AREA AS WINDS SHIFT ABRUPTLY TO THE NORTH
INCREASING TO 20 MPH+ WHILE TEMPERATURES BEGIN TO RAPIDLY DROP
INTO THE 30S SETTING THE STAGE FOR WINTRY PRECIPITATION TO DEVELOP
BY THURSDAY EVENING.
THE COLD AIR WILL BE VERY SHALLOW AS EVIDENCED BY THE VERY WARM
850-700 CRITICAL THICKNESS VALUES WHICH REMAIN AOA 1575 FOR MUCH
OF THE EVENT AND BY A PRONOUNCED WARM NOSE IN THE FORECAST
SOUNDINGS. THE WARM AIR ALOFT STRONGLY INDICATES THAT THE MAIN
PRECIPITATION THREATS WILL BE SLEET AND FREEZING RAIN WHEN
BOUNDARY LAYER AND SURFACE TEMPERATURES FALL TO AND BELOW
FREEZING THURSDAY NIGHT. THE TOUGHEST PART OF THE FORECAST IS
DETERMINING WHERE THE BEST FREEZING RAIN THREAT WILL BE AS DRIER
AIR FILTERS INTO THE REGION FROM NORTH THURSDAY NIGHT. THINK
CENTRAL AND SOUTHERN AREAS WILL HAVE THE BEST THREAT TO RECEIVE A
TENTH OR TWO OF ICE ACCRETION THURSDAY NIGHT AND EARLY FRIDAY.
THINK ANY SLEET ACCUMULATIONS WILL BE LESS THAN A 1/2 INCH.
ANOTHER TROUBLING TREND IN THE GUIDANCE IS TO HANG ON TO A THREAT
FOR LIGHT PRECIPITATION ALONG THE COAST LATE THURSDAY NIGHT INTO
FRIDAY WHEN TEMPERATURES WOULD BE COLD ENOUGH TO SUPPORT LIGHT
FREEZING RAIN OR FREEZING DRIZZLE. BASED ON THE STRONG COLD
ADVECTION AND THE ANOMALOUS NATURE OF THIS AIRMASS WILL TREND MY
FORECAST HIGHS ON FRIDAY TOWARD THE COLDEST MOS WITH HIGHS
STRUGGLING TO BREAK FREEZING.
EXPECT SFC HIGH PRES WILL THEN EXTEND OVER AREA THIS WEEKEND WITH
GRADUALLY MODERATING AIR MASS AS UPR FLOW BECOMES ZONAL...WHICH
WILL KEEP DEEPER MSTR AXIS S AND SE OF AREA. LATEST ECMWF
INDICATES ANOTHER SRN STREAM SYSTEM MOVING IN NEXT TUESDAY SO WE
MAY NEED TO ADD POPS THEN IF THIS TREND CONTINUES IN SUBSEQUENT
MODEL RUNS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 1PM...VFR CONDITIONS THROUGH THE EARLY EVENING HOURS.
EXPECT SCATTERED CLOUDS AROUND 4KFT WITH SW WINDS GUST OF 20-25 KT
THROUGH THE AFTERNOON. EWN TAF SITES COULD SEE CROSSWIND IMPACTS
AS A RESULT. GUIDANCE AND SOUNDING MODELS ARE HINTING AGAIN THE
RETURN OF STRATUS AND FOG. MODELS ARE INDICATING IFR/LIFR
CONDITIONS...BUT AT THIS TIME ONLY INDICATED IFR CONDITIONS FOR
LATE TONIGHT. MODELS ARE SHOWING CEILING CONDITIONS WILL REMAIN IN
THE IFR/MVFR CATEGORY...ESPECIALLY WITH RAIN SHOWERS.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 355 AM WEDNESDAY...MOIST SRLY FLOW EXPECTED TO EARLY
THU...AND LIKELY TO PERSIST OVER NRN SECTIONS INTO THU EVENING AS
WDSPRD RAIN DEVELOPS IN WAKE OF COLD FRONT PUSHING N TO S DURING
THE DAY. SRN SECTIONS MAY SEE BRIEF PERIOD OF VFR THU BEFORE
FRONTAL PASSAGE...BUT SUB-VFR THEN EXPECTED INTO EARLY FRI WITH
RAIN MIXING WITH OR CHANGING TO SLEET AND FREEZING RAIN.
STRONG HIGH PRESSURE BUILDS IN FOR A RETURN TO PREDOMINANT VFR
CONDITIONS LATER FRIDAY THROUGH SUNDAY.
GUSTY N-NE WINDS 15-25 MPH IN WAKE OF FRONT THU NIGHT INTO FRIDAY.
&&
.MARINE...
SHORT TERM /THROUGH THU/
AS OF 330 PM WED...MODELS IN CLOSE AGREEMENT IN THE SHORT TERM.
NO CHANGE TO MARINE DENSE FOG ADVISORY AS MOIST SOUTHWEST FLOW
CONTINUES TO MOVE ACROSS COLD WATER. BASED ON LATEST MODEL DATA
WILL ISSUE GALE WARNINGS FOR ALL COASTAL WATERS...THE ALBEMARLE
AND PAMLICO SOUNDS AND ALLIGATOR RIVER...WITH SMALL CRAFT
ADVISORIES FOR THE REMAINING RIVERS. FRONT WILL DROP INTO THE
NORTHERN WATERS SHORTLY AFTER DAYBREAK THURSDAY AND REACH THE
SOUTHERN WATERS IN THE EARLY AFTERNOON. WINDS WILL RAPIDLY VEER
FROM SOUTHWEST TO NORTH AND INCREASE ONCE THE FRONT PASSES.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...STRONG WINDS AND ROUGH SEAS WILL PREVAIL
OVER THE MARINE AREA THROUGH FRIDAY AS A STRONG COLD FRONT DROPS
THRU THE WATERS THURSDAY. GUSTY SSW WINDS CONT INTO EARLY THU
SOUTHERN TOW THIRDS WITH SEAS 6 TO 10 FEET OUTER WTRS. THE COLD
FRONT WILL CROSS THE WATERS THU WITH STRONG HIGH PRESSURE THEN
BUILDING IN FROM THE WEST THURSDAY NIGHT AND FRIDAY...PRODUCING
STRONG N WINDS INTO FRIDAY WHICH COULD POSSIBLY REACH GALE FORCE
ESPECIALLY IN GUSTS WITH SEAS 8 TO 12 FT. WINDS/SEAS WILL SLOWLY
DECREASE AS COLD AIR ADVECTION WANES LATE FRIDAY AND FRIDAY NIGHT
WITH BENIGN CONDITIONS NOW EXPECTED ON SATURDAY AND SUNDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THURSDAY TO 10 AM EST FRIDAY
FOR AMZ136-137.
DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR AMZ130-131-135-
150-152-154-156-158.
GALE WARNING FROM 5 PM THURSDAY TO 10 AM EST FRIDAY FOR AMZ130-
131-135-150-152-154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...BM/JBM
MARINE...HSA/JBMHazardous weather outlook, Mar 4, 4:17 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 AM EST WED MAR 4 2015 NCZ029-044>047-079>081-090>095-098-103-104-050930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 417 AM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERIOD OF LIGHT WINTRY PRECIPITATION WILL BE POSSIBLE ACROSS EASTERN NORTH CAROLINA THURSDAY NIGHT AS RAIN POSSIBLY CHANGES TO FREEZING RAIN AND SLEET BEFORE ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:08 AM EST | Marine Dense Fog Advisory | MHX | 37 hr | |
| Mar 4, 4:01 PM EST | Gale Warning | MHX | 47 hr |
Nearby
Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.